Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 143, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 22, 2007, 4:23 PM MDT for Douglas County, Elbert County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 4:23 PM MDT (22:23 UTC)
- Expired
- Aug 22, 2007, 5:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 53 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -795 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:30 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 22, 2:30 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT WED AUG 22 2007 .SHORT TERM...FOR TONIGHT...AN UPPER LEVEL DISTURBANCE EMBEDDED IN A WEAK ZONAL FLOW ALOFT WILL MAKE ITS WAY FM SRN ID AND ACRS SRN WY THIS EVENING. BOTH THE GFS/WARF SHOW WEAK UPWARD OMEGA AT THE SFC AND ALF THIS EVENING...AS THIS SYSTEM MOVES ACROSS. AMS STABLIZED SOMEWHAT THIS AFTN...FOLLOWING THE TSTMS THIS MORNING. AS A RESULT THE AMS HAS BEEN SLOW TO WARM AND DESTABILIZE AGAIN. SFC BASED CAPE FM LAPS ANALYSIS THIS AFTN STILL INDICATED 1000-1500 J/KG ALG THE FRONT RANGE WITH NEARLY 2000 J/KG IN THE NORTHEAST PLAINS. STILL SOME CIN AS WELL SO TSTMS MAY NOT INCRS UNTIL THE UPPER TROF MOVES CLOSER TO THE CWFA. WILL KEEP SCT POPS IN THE FCST THIS EVENING FOR MOST AREAS...DIMINISHING LATEST OVER THE FAR ERN PLAINS. ANOTHER FRONTAL SURGE WILL MAKE ITS WAY THROUGH NERN CO AROUND 15Z...WITH AN EVEN COOLER AMS IN PLACE THU AFTN. THERE IS HOWEVER ANOTHER DISTURBANCE PROGGED TO MOVE ACRSS THE REGION IN THE AFTN. PW VALUES RMN HIGH...GENERALLY AROUND 1.25 INCHES IN THE AFTN. CAPES RANGE FM 1300-2100 J/KG ACROSS THE URBAN CORRIDOR/ADJACENT PLAINS. SOME CIN AS WELL...BUT DYNAMICS ASSOCIATED WITH THE UPPER TROF MAY RESOLVE THIS. WITH SOME TIMING ISSUES BETWEEN THESE TWO TROFS WILL HOLD ON TO SOME ISOLD POPS THURSDAY MORNING...WITH THE BEST POTENTIAL FOR TSTMS LATE THURSDAY AFTN GOING INTO THE EVENING. .LONG TERM...UPPER LEVEL TROF WILL BE PASSING ACROSS THE RGN THU NITE/EARLY FRI WITH THE BEST CHANCES OF PRECIP ON THU NITE WITH A MOIST UPSLOPE LOW LVL FLOW IN PLACE. BOTH GFS/NAM SHOWING QPF AND LIKELY POPS THU NITE WITH PW VALUES OVER AN INCH. HAVE BUMPED POPS UP TO HIGH SCATTERED FOR MUCH OF THE AREA. STILL AN ISOLD SEVERE STORM POSSIBLE THU EVENING WITH STRONG 40KT MID LVL FLOW. EXPECT A DRYING/WARMING TREND LATE FRI-SAT AS THE TROF AXIS PUSHES EAST AND CO DRIES OUT FROM W-E. STILL A SLIGHT CHANCE FOR STORMS OVER FAR ERN CO ON SAT AS LOW LVL MSTR STILL IN PLACE. ON SUNDAY...LOW LVL MSTR WILL HAVE FLUSHED EAST OF COLORADO BUT THEN LOOKING AT A RETURN FLOW OF MSTR BACK INTO THE MTNS BY LATE SUNDAY. THIS MSTR IS FROM HURRICANE DEAN AS MSTR GETS STEERED AROUND THE UPR HIGH. THIS MSTR WILL SPREAD ACROSS THE ENTIRE FORECAST AREA BY LATE MONDAY AND TUESDAY WITH SOME REINFORCING UPSLOPE LOW LVL FLOW AS WELL. MAIN CHANGE FOR LATER PERIODS IS TO ADD SOME LOW POPS IN THE OUT PERIODS. && .AVIATION... && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/ENTREKIN
Hazardous weather outlook, Aug 22, 10:17 AM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1017 AM MDT WED AUG 22 2007 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1017 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHEAST PLAINS THIS MORNING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 76 CORRIDOR. THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG AND EAST OF THE FRONT RANGE FOOTHILLS THROUGH THIS EVENING AS LOW LEVEL MOISTURE INCREASES BEHIND A FRONTAL BOUNDARY THAT HAS MOVED INTO THE REGION. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND VERY HEAVY RAIN...UP TO 2 INCHES OF RAIN IN AN HOUR. THE THREAT OF SEVERE WEATHER WILL BE GREATEST EAST OF A LINE FROM KIOWA TO FORT MORGAN TO STERLING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THURSDAY THROUGH FRIDAY...WITH AN ISOLATED SEVERE STORM ALSO POSSIBLE. A SLIGHT DRYING AND WARMING TREND IS EXPECTED FOR THE WEEKEND. AN INCREASE IN MOISTURE WILL RESULT IN A BETTER CHANCE FOR STORMS AND COOLER TEMPERATURES AGAIN FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM THIS AFTERNOON. FMC/SWE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:37 AM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 38 min |
| Aug 22, 4:44 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 61 min |
| Aug 22, 5:03 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 57 min |
| Aug 22, 5:22 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 53 min |
| Aug 22, 5:58 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert | 62 min |
| Aug 22, 5:59 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.